Alert archive / New York / Freeze Warnings in 2016

Freeze Warning 2, NWS Binghamton, NY

October 10, 201613 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this freeze warning at Oct 10, 2016, 3:36 AM EDT for 13 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Oct 11, 2016, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:36 AM EDT (07:36 UTC)
In effect from
Oct 11, 2016, 1:00 AM EDT
Expired
Oct 11, 2016, 9:00 AM EDT
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS71 KBGM 100736
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
336 AM EDT MON OCT 10 2016

NYZ009-022-024-025-036-037-044>046-055>057-PAZ038-039-111300-
/O.NEW.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/
/O.CON.KBGM.FR.Y.0005.000000T0000Z-161010T1300Z/
NORTHERN ONEIDA-STEUBEN-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-
SUSQUEHANNA-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND...
NORWICH...ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI...
WALTON...SAYRE...TOWANDA...HALLSTEAD...MONTROSE
336 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY.

* LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... 
  TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... 
  OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... 
  SUSQUEHANNA COUNTIES IN NORTHEAST PA.

* HAZARDS...AREAS OF FROST THIS MORNING. WIDESPREAD FROST AND
  FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S THIS MORNING. INTO THE
  UPPER 20S AND LOWER 30S TONIGHT.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS THIS MORNING AND
  THE POTENTIAL FOR A KILLING FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ023-062-PAZ040-111300-
/O.NEW.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/
SCHUYLER-SULLIVAN-NORTHERN WAYNE-
INCLUDING THE CITIES OF...WATKINS GLEN...MONTICELLO...DAMASCUS...
EQUINUNK
336 AM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY.

* LOCATIONS...SCHUYLER AND SULLIVAN COUNTIES IN CENTRAL NY...AND
  NORTHERN WAYNE COUNTY IN NORTHEAST PA.

* HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND
  TUESDAY MORNING.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* IMPACTS...POTENTIAL FOR A KILLING FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ015>018-PAZ043-044-047-048-072-111300-
/O.NEW.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
336 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY.

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA
  COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE
  AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA.

* HAZARDS...AREAS OF FROST TONIGHT.

* TEMPERATURES...IN THE MID AND UPPER 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
078 
WWUS71 KBGM 101738
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
138 PM EDT MON OCT 10 2016


NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-110145-
/O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...
UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY...
BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA...
HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK
138 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... 
  TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... 
  OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... 
  SUSQUEHANNA COUNTIES IN NORTHEAST PA. 

* HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND
  TUESDAY MORNING.

* TEMPERATURES...INTO THE UPPER 20S AND LOWER 30S TONIGHT.

* IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ015>018-PAZ043-044-047-048-072-110145-
/O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
138 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA 
  COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE 
  AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. 

* HAZARDS...AREAS OF FROST TONIGHT.

* TEMPERATURES...IN THE MID AND UPPER 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
547 
WWUS71 KBGM 101921
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
321 PM EDT MON OCT 10 2016


NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-111300-
/O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...
UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY...
BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA...
HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK
321 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... 
  TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... 
  OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... 
  SUSQUEHANNA COUNTIES IN NORTHEAST PA.

* HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND 
  TUESDAY MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. ISOLATED COLDER
  SPOTS LIKELY.

* IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ015>018-PAZ043-044-047-048-072-111300-
/O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
321 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA 
  COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE 
  AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA.

* HAZARDS...AREAS OF FROST TONIGHT.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
MORFORD
198 
WWUS71 KBGM 102333
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
733 PM EDT MON OCT 10 2016

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-110745-
/O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...
UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY...
BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA...
HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK
733 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... 
  TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... 
  OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... 
  SUSQUEHANNA COUNTIES IN NORTHEAST PA. 

* HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND 
  TUESDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. ISOLATED COLDER 
  SPOTS LIKELY. 

* IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ015>018-PAZ043-044-047-048-072-110745-
/O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
733 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA 
  COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE 
  AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. 

* HAZARDS...AREAS OF FROST TONIGHT.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
259 
WWUS71 KBGM 110829
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 AM EDT TUE OCT 11 2016

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-111300-
/O.CON.KBGM.FZ.W.0002.000000T0000Z-161011T1300Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...
UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY...
BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA...
HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK
429 AM EDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... 
  TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... 
  OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... 
  SUSQUEHANNA COUNTIES IN NORTHEAST PA.

* HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS EARLY THIS MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...THE POTENTIAL FOR A KILLING FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ015>018-PAZ043-044-047-048-072-111300-
/O.CON.KBGM.FR.Y.0006.000000T0000Z-161011T1300Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE...
MILFORD...HONESDALE
429 AM EDT TUE OCT 11 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA 
  COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE 
  AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA.

* HAZARDS...AREAS OF FROST EARLY THIS MORNING.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:18 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 10, 2:18 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
218 AM EDT Mon Oct 10 2016

.SYNOPSIS...
High pressure building down from Canada will bring cooler
temperatures to New York and Pennsylvania through Monday.
A slow warming trend will follow for Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
745 PM Update...
A shallow layer of moisture, trapped under subsidence inversion
and helped by Lake Ontario/Finger Lakes via NNW low level flow,
for much of the area is keeping a layer of stratocumulus clouds
going. Immediately off the surface, flow will veer more northerly
or even north-northeast overnight which along with pressure
gradient staying up, will work dry air against the clouds to erode
them overnight, generally from east to west. Last holdout will be
the Finger Lakes region which may take almost all night. As for
frost, with winds staying up much of the night, limiting the Frost
Advisory to the current set of counties appears to be the right
move. Small tweaks were made to the grids for latest expectations
on cloud cover and temperature trends, but no adjustments were
needed in terms of the Frost Advisory.

Previous discussion...
The area is currently situated in breezy, cool N/NW flow due to
fairly tight gradient as high pressure sits off to the west with
Matthew well south of the area. This has resulted in considerable
strato Cu due to daytime instability which is being enhanced by
the Lake. Heading into this evening, flow turns slightly more
northerly and this, along with departing upper trough and
approaching ridge will result in drier low level air moving in
breaking up the clouds for most of the area. Exception will be
western southern tier into the Finger Lakes where clouds will
linger keeping temps a little warmer. Otherwise, still expecting
much of the region to see lows in the mid 30s so frost advisory
remains in effect for most of central NY zones (except Lake Plain
and Sullivan County) extending into Bradford and Susquehanna
Counties in NE PA. Limiting factor for cooling tonight will be
wind which will stay up most of the night across much of the area.
Deeper valley areas will have the best chance of decoupling and
seeing even colder lows dipping to around freezing.

For Monday, conditions will still be a little breezy as high
pressure sits just north of the area. Otherwise expect sunny
skies with highs mostly in the mid to upper 50s.

The high builds in right over the area Monday night and this will
set up ideal conditions for radiational cooling. Thus, good chance
of seeing widespread frost as temps will be colder than tonight.
In fact, some colder valley locals may even see lows dip into the
upper 20s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
A quiet period of seasonable weather is forecast for mid week, as
high pressure slides through the northeastern United States.
Afternoon temperatures will warm into the lower to middle 60s while
overnights remain cool.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A cold front lacking moisture will move across Lake Ontario
Wednesday night into Thursday, setting off widely scattered shower
activity.

High pressure building across the Great Lakes will replace the
front along the eastern seaboard, bringing another round of clear
weather. A weak upper level ridge will strengthen by the weekend,
allowing temperatures to climb back into the 60s by Sunday.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Lake induced VFR/BKN-OVC stratocumulus will continue to stream in
from the north this morning, but slowly erode and eventually
scatter out just after sunrise over KITH, KELM and KBGM. May see a
brief period of MVFR conditions at KELM as well. Conditions remain
VFR during the day as a dry area of high pressure builds over the
region. North winds 5-10 knots overnight will increase to 8-12
knots during the day with gusts 15-20 kts in the late morning and
afternoon.

OUTLOOK...

Monday Night through Wednesday...Mainly VFR.

Thursday...Restrictions possible with showers along a cold front.

Friday...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Frost Advisory until 9 AM EDT this morning for PAZ038-039.
NY...Frost Advisory until 9 AM EDT this morning for NYZ009-022-024-
     025-036-037-044>046-055>057.

&&

SYNOPSIS...PCF
NEAR TERM...MDP/PCF
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...BJT
Hazardous weather outlook, Oct 9, 3:19 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT SUN OCT 9 2016

NYZ015>018-023-062-PAZ040-043-044-047-048-072-101930-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-SULLIVAN-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
319 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOWS ACROSS THE AREA TONIGHT WILL BE MOSTLY IN THE MIDDLE TO UPPER
30S HOWEVER A FEW LOCALIZED AREAS COULD GET A BIT COLDER THAN
THIS WITH PATCHY FROST POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF LOW TEMPERATURES INTO THE 30S MONDAY NIGHT ACROSS
THE AREA WILL LEAD TO AREAS OF FROST. FROST HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-022-024-025-036-037-044>046-055>057-PAZ038-039-101930-
NORTHERN ONEIDA-STEUBEN-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
319 PM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

ANOTHER ROUND OF LOW TEMPERATURES INTO THE 30S MONDAY NIGHT ACROSS
THE AREA WILL LEAD TO AREAS OF FROST. FROST HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:36 AM EDTFrost AdvisoryBGMCayuga, Onondaga, Seneca, Yates29 hr

Nearby

Freeze Warnings in New York, 2016Freeze Warnings in Pennsylvania, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.